T Nation

Doc wants to lower T instead of increase Adex. Advice?


#1

100mg t-cyp/wk, divided into every other day IM shots. (didn't like the nodules left behind with SC)
250iu HCG, EOD SC
.25mg adex, EOD.

This resulted in TT>1500, and E2 around 49. The labs I can afford out of pocket don't test FT. Sensitive/itchy nipples, moodiness, etc. I'd guess TT was so high from E2 and therefore SHBG elevation. I certainly didn't FEEL like I had testosterone in the mid 1000s.

I tinkered a bit and started taking the adex every day, and felt better very quickly. Planning on going to get bloods in a couple days once things stabilize.

I called my doc (Technically a PA, who was surprisingly open to the standard protocol advocated here. ) about upping the AI dose to match what I have settled on. They conferred with the bigwig in the office and he said they wouldn't up AI, but would lower T instead. If I needed an AI, T dose clearly must be too high.

I don't want to bring them the labs showing E2=49 and TT>1500.. pretty sure that wouldn't help my case. I'd guess TT is substantially lower now that it feels like I have my E2 dialed in.

The same doc has a put couple of my friends on 200mg/wk of t-cyp with no mention of HCG.. but those same guys had hell getting an AI when they had significant gyno symptoms.

Any advice on dealing with this?
Try and explain that I understand the way these things are related? (HCG means higher E2 than straight t-cyp guys in the first place, elevated E2 means elevated SHBG, which means elevated TT, but not necessarily FT?)
Ask for them to just try it and see what happens?
Edit the labs I have to remove TT and bring those in?

Thanks for any help


#2

Why do you think you have lower TT now? If anything, the addition of the AI will have increased TT.

TT > 1500 may sound cool for building muscle, and is probably fine short term, but it is going to be bad long term for the average guy. It can cause high hematocrit as well as cardiovascular problems, to give just two examples.

I would agree with your doctor that your dose should be lower. Also, it is better if you can lower E2 by decreasing your T dose, as opposed to adding another drug. AIs are not without their own potential long term side effects, which are as yet not well understood.


#3

The reason your TT is high is because your testes are responding well to HCG. You are a secondary all the way it seems.

AI will stop aromatization and actually increase TT especially FT. Even if your SHGB is lowered via lower estrogen the lowering of TT will be countered by less aromatization. You will end up with favorable E2 but your TT will still be high. This number may freak your doctor out.

This is what I reccomend:

-stay with current HCG protocol (good for testes)
-go with 50mg EOD T dosing, I bet this puts you at 900ish range. HCG carries a big load for you luckily
-retest and tweek after a month
-show up with favorable tests, tell your doc you've been taking 100mg instead of 50mg, stockpile T for rainy days


#4

Thanks for the advice guys. H
Had a blood draw this morning for usual TT and e2 now that I'm self-dosing the extra adex. Will see what those numbers are and adjust.

I actually don't want to have the TT that high, as I'm fully aware of the risks (though that brings up another question I'll ask later in this post). I wasnt looking at big picture of decreased aromatization would also raise TT.. Was focusing on relationship b/n e2-shbg-tt.

Side question: are sides such as hematocrit/RBC/lipids more directly related to total testosterone or free testosterone?


#5

I think this needs some clarification:

50mg TOTAL, in EOD doses, not 50mg EOD


#6

IME SHBG takes several weeks to a couple of months to change in response to altered levels of the other hormones. It doesn't stabilize overnight. Just take that into account.


#7

Yes, 50mg/week


#8

yep, that a lot of adex. Stick with .25 EOD or .5 2x weekly and adjust T dose.

If HCG is producing T, you should just do HCG. HCG only got me to the top of the Free T range. I'm back on T to see if TT levels in the upper part of the range make me feel any different. So far nothing special. TT at 750, Free T at 37 and I feel no better than total T in the 500s and free T in the 20s with HCG only. E2 was a little low, so I've reduced my AI for a couple weeks, but still nothing worth noting.

Lesson = less is more. If you're interested in health, get free T to the top of range taking as little meds as possible. Get E2 in to the 20s and call it good. If you're still not feeling well, look elsewhere.


#9

Got the most recent labs back.

TT still >1500, E2 20.3

Seems you guys were right, I need to drop the T dose.

I'll try 50 at first and see what happens.

How would you guys recommend adjusting the adex dose down to account for less TT, while avoiding "rebound?" Taper it? Considering the half-life of t-cyp, should I wait a couple days after lowering the T dose to start reducing adex?

And, with no idea what my FT is, but the lab values mentioned above, I feel pretty damn good. I abandoned the increased adex route, and have a followup with the doc in a month, with more comprehensive bloodwork at that time. I figure if I can get TT to a reasonable level (900-1k) I'll see where my FT is and adjust from there. My original issue was midrange TT, but low FT.

thanks again


#10

just drop it proportionally. I wouldn't worry too much about timing. Your body is complex enough that you'll likely get it wrong anyway. Being a little low or a little high for a few days isn't the end of the world. All part of the game when you're tweaking things.


#11

When you say proportionally, do you mean with regard to the T-cyp? Am I not worried about aromatization of the T being produced endogenously as a result of HCG? Seems like I've seen KSMan recommend adjusting AI dose in accordance with exogenous T dosing adjustments.. but does this apply to me and my apparently great response to HCG?


#12

So would this mean I'll feel like crap for a while if I drop the T dose? As in, there's enough SHBG to get the job done with TT>1500, but if I quickly get that down to 1k or so, SHBG might take a lot longer to drop, and therefore my FT will be low until it does?

Realistically is my doctor's appointment in a month late enough for everything to stabilize?


#13

You are over thinking and analyzing. Really, you don't know what the response will be exactly. Stick to the lower dose protocol and with proportionate AI. If you need more time, reschedule.


#14

exactly. Too many variables for you to calculate. If we could build a formula we wouldn't need testing. Use common sense and retest after a few weeks.


#15

Just another data point for those that are curious.

I did some modeling on steroidplot.com to see what would result in a quick drop to 50mg/wk release rates with test-c, and as a result didn’t take a shot for 6 days. Then went to 14mg every other day, which works out to 50/wk. After another week for things to stabilize, I paid for the same cheaper blood testing that includes TT and E2.

250iu HCG EOD
50mg test-c/wk divided into EOD
.25mg adex EoD (.875/wk)

TT 979
E2 21.8

Feel pretty good, and I can tell the SHBG is coming down as “perceived” T effects are slowly increasing. (morning/nocturnal priapism, libido, etc)

While I haven’t seen actual FT numbers, I’d bet this will put me in a spot the doc is happy with. Meanwhile I’m stockpiling. That said, when I went to the doc in the first place and expressed my desire to keep E2 around mid-low 20s, they argued that 30s is actually where it is supposed to be. Hopefully this doesn’t turn into a sticking point… I’m already making sure I have a few of the smaller quarter tablets that result from cutting them up for the week of my next bloods for the doc.

Thanks for the advice guys.


#16

[quote]bloc wrote:

While I haven’t seen actual FT numbers, I’d bet this will put me in a spot the doc is happy with. Meanwhile I’m stockpiling. That said, when I went to the doc in the first place and expressed my desire to keep E2 around mid-low 20s, they argued that 30s is actually where it is supposed to be. Hopefully this doesn’t turn into a sticking point… I’m already making sure I have a few of the smaller quarter tablets that result from cutting them up for the week of my next bloods for the doc.

Thanks for the advice guys.

[/quote]

Use their talking points. Say, “I know that the numbers are important when talking about E2, but I also know that you treat the patient, not the number. I’ve had higher E2 numbers and lower E2 numbers. I feel better when they’re lower, so let’s keep it there.”

The thing is, I think there is a bit of a range that people can effectively run in. If you are the type that has joint aching and that type of thing, then a little higher on the E2 side is probably good. In that situation, you’d be closer to 30. If you’re particularly prone to gyno or having sexual issues that point to high estrogen, then keep it lower. It really is something that has to be tuned for each individual.